MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 12MM X 42CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 12MM X 42CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181242
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization to the internal iliac artery for pre-stent graft, a deltafill18 12mm x 42cm coil (dlf181242, 30915618) was used for the main vessel.Three azur 35 coils were used from a guiding catheter (high flow) and a microcatheter (progreat) was inserted.The deltafill18 12mm x 42cm coil was unable to advance due to the possibility of severe tortuosity therefore, the delivery wire was removed, and the physician noticed that the complaint coil got early detached.However, the coil was not found on fluoroscopy and another deltafill18 12mm x 42cm was attempted to be used but it was unable to advance because the coil of the first deltafill18 12mm x 42cm was inside the microcatheter (mc).The complaint coils were removed together with the progreat and the procedure completed with azur 35 coil(s).A continuous flush was done.Additional information received indicating that since the second coil became stuck in the microcatheter, the physician considered that the first coil with premature detached was clogged in the microcatheter.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization to the internal iliac artery for pre-stent graft, a deltafill18 12mm x 42cm coil (dlf181242, 30915618) was used for the main vessel.Three azur 35 coils were used from a guiding catheter (high flow) and a microcatheter (progreat) was inserted.The deltafill18 12mm x 42cm coil was unable to advance due to the possibility of severe tortuosity therefore, the delivery wire was removed, and the physician noticed that the complaint coil got early detached.However, the coil was not found on fluoroscopy and another deltafill18 12mm x 42cm was attempted to be used but it was unable to advance because the coil of the first deltafill18 12mm x 42cm was inside the microcatheter (mc).The complaint coils were removed together with the progreat and the procedure completed with azur 35 coil(s).A continuous flush was done.Additional information was received indicating that since the second coil became stuck in the microcatheter, the physician considered that the first coil with premature detached was clogged in the microcatheter.Additional information was received indicating that the first coil was not obstructed by the sheath or the hub.No other devices were used with the microcatheter prior to the encountered resistance.No damage was reported to the microcatheter or the coil.Nothing was noted to be obstructing the microcatheter.No excessive force was applied to the device.There were no procedural delays due to the event.A non-sterile deltafill18 12mm x 42cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil of the deltafill device was detached inside a progreat (not jnj) microcatheter at 75 cm from the proximal end.The rest of the deltafill device was not returned for evaluation.Additionally, two (2) compressed conditions were found, the first at 115 cm, and the second at 116.5 cm.These measurements were taken from the proximal end of the microcatheter, as well.Microscopic inspection of the coil component inside the microcatheter revealed that the coil could have been mechanically separated, since the detachment fiber was supposedly noted to be snapped; however, after dissecting the microcatheter, it was only noted that the coil had several stretched sections, and no signs of mechanical detachment were observed.No residues of saline solution were found either inside the microcatheter nor around the coil.According to the instructions for use (ifu), the deltafill microcoil 14 systems are compatible with microcatheters with inner lumen diameters ranging from 0.0165 to 0.021 in (0.419 to 0.533 mm), and according to the manufacturer's site of the progreat microcatheter, the inner diameter (id) of the microcatheter is compatible with this microcoil system.The issue reported regarding the coil being prematurely detached inside the microcatheter was confirmed based on the findings mention above.The stretched condition observed on the coil can be the result of force being inadvertently applied during the advancement of the device due to the tortuosity reported.The compressed conditions found were not originally reported; and they could be the result of the manipulation required to overcome the resistance during the coil advancement.According to the risk documentation, friction and difficulty to advance are potential effects of continuous saline flush not established during microcoil placement.The lack of saline residues observed on the returned devices suggests that the flush may have been not adequate, without an adequate flush, resistance between the embolic coil system and the microcatheter may arise, resulting in the coil stretching and subsequent detachment.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the catheter and guidewire as a system.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, b5, d9, e1, e2, e3, 3, g6, h2, h3 and h10.Section b5: additional information was received indicating that the first coil was not obstructed by the sheath or the hub.No other devices were used with the microcatheter prior to the encountered resistance.No damage was reported to the microcatheter or the coil.Nothing was noted to be obstructing the microcatheter.No excessive force was applied to the device.There were no procedural delays due to the event.Section e1.Initial reporter phone: (b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAFILL18 12MM X 42CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16523003
Report Number3008114965-2023-00158
Device Sequence Number16767545
Product Code KRD
UDI-Device Identifier10886704077121
UDI-Public10886704077121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDLF181242
Device Catalogue NumberDLF181242
Device Lot Number30915618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer03/17/2023
03/29/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date03/23/2023
03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 12MM X 42CM.; ENPOWER CONTROL CABLE.; GUIDING CATHETER (HIGH FLOW).; PROGREAT MICROCATHETER.
Patient SexUnknown